Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2012, 5:15 PM EDT for Dearborn County, Ohio County, Ripley County, Indiana; Boone County, Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 5:15 PM EDT (21:15 UTC)
- Expired
- May 1, 2012, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Boone County, KY
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:50 PM EDT | TSTM WND GST 70 | Lawrenceburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS51 KILN 012115
SVRILN
INC029-115-137-KYC015-012200-
/O.NEW.KILN.SV.W.0083.120501T2115Z-120501T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
SOUTHERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
OHIO COUNTY IN SOUTHEAST INDIANA...
EASTERN RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 600 PM EDT.
* AT 511 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
VERSAILLES...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DILLSBORO...
AURORA...
LAWRENCEBURG...
GREENDALE...
BURLINGTON...
IN ADDITION...COLD SPRINGS...MOUNT SINAI...WILMINGTON...FRENCH...
PETERSBURG...BELLEVIEW AND IDLEWILD ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
3898 8470 3902 8524 3909 8527
TIME...MOT...LOC 2114Z 259DEG 30KT 3903 8516
$$
BINAU2 follow-up statements
027
WWUS51 KILN 012133
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT TUE MAY 1 2012
INC137-012143-
/O.CAN.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
RIPLEY IN-
533 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RIPLEY COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
3898 8470 3903 8508 3910 8509
TIME...MOT...LOC 2133Z 259DEG 30KT 3906 8496
$$
INC029-115-KYC015-012200-
/O.CON.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
OHIO IN-DEARBORN IN-BOONE KY-
533 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BOONE...SOUTHERN DEARBORN AND OHIO COUNTIES...
AT 529 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT SINAI...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AURORA...LAWRENCEBURG...GREENDALE AND BURLINGTON.
IN ADDITION...WILMINGTON...FRENCH...PETERSBURG AND IDLEWILD ARE NEAR
THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
3898 8470 3903 8508 3910 8509
TIME...MOT...LOC 2133Z 259DEG 30KT 3906 8496
$$
BINAU306
WWUS51 KILN 012153
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT TUE MAY 1 2012
INC115-012203-
/O.CAN.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
OHIO IN-
553 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR OHIO COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
3898 8470 3903 8489 3913 8490
TIME...MOT...LOC 2153Z 259DEG 30KT 3907 8484
$$
INC029-KYC015-012200-
/O.CON.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
DEARBORN IN-BOONE KY-
553 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BOONE AND EASTERN DEARBORN COUNTIES...
AT 552 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR PETERSBURG...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON.
IN ADDITION...IDLEWILD IS NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
3898 8470 3903 8489 3913 8490
TIME...MOT...LOC 2153Z 259DEG 30KT 3907 8484
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:54 PM EDT, 21 minutes earlier.
Area forecast discussion, May 1, 4:54 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 454 PM EDT TUE MAY 1 2012 .SYNOPSIS... A DISTURBANCE WILL MOVE THROUGH THIS EVENING ALLOWING FOR SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AN MCV WILL CONTINUE TO TRACK TO THE EAST TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE BEGINNING TO DEVELOP AND MOVE INTO OHIO AND NORTHERN KENTUCKY. THE BETTER INSTABILITY IS LOCATED ACROSS THE SOUTHERN HALF OF THE FA. SHEAR IS FAVORABLE ACROSS THIS AREA AS WELL. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE ACROSS THIS AREA. ADDED SEVERE WORDING TO THE FORECAST FOR THIS AREA AS WELL. INSTABILITY IS NOT QUITE AS GOOD ACROSS NORTHERN PORTIONS OF THE FA. THIS AREA HAS ALSO TAKEN LONGER TO WARM UP WITH THE WARM FRONT LIFTING NORTH. A FEW THUNDERSTORMS WILL STILL HAVE THE POSSIBILITY TO REACH SEVERE LIMITS THIS EVENING ACROSS NORTHERN PORTIONS OF THE FA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. MENTIONED THESE THREATS IN THE HWO FOR THIS EVENING. ALTHOUGH THE MAIN SEVERE THREAT WILL BE THIS EVENING ACROSS THE FA...SOME ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE FOR THE OVERNIGHT HOURS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL BE PRESENT. A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM TIME TO TIME. DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY. A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE PICTURE ON TUESDAY. HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL READINGS AROUND 70 BY TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... BAND OF SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE REGION AT THE BEGINNING OF THE PERIOD. THESE HAVE ALREADY PASSED THE CINCINNATI TERMINALS. KDAY SHOULD BE IMPACTED WITH A REASONABLE CHANCE AT KILN AND INTO COLUMBUS. APPEARS THAT IMPACTS WILL BE LIMITED IN TIME AND REDUCTION IN FLIGHT CATEGORY. HOWEVER GUIDANCE IS SUGGESTING THAT ADDITIONAL STORMS WILL DEVELOP TO THE WEST AND SWEEP ACROSS THE TERMINALS BETWEEN 21Z AND 01Z. THESE STORMS COULD BE STRONGER ALTHOUGH UNCERTAINTY PRECLUDES LOWERING CONDITIONS TOO MUCH. AFTER THAT ROUND OF CONVECTION THERE IS CONSIDERABLE UNCERTAINTY WHETHER THERE WILL BE ANY MORE PRECIPITATION OVERNIGHT. SO HAVE JUST KEPT CONDITIONS VFR UNTIL APPROACHING 12Z WHEN SOME MIST MIGHT REDUCE VISIBILITIES AT MOST LOCATIONS. SCATTERED CUMULUS WILL OCCUR LATE IN THE PERIOD WITH SOUTH SOUTHWEST WINDS INCREASING WITH SOME GUSTS. OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...CONIGLIO AVIATION...
Hazardous weather outlook, May 1, 4:24 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 424 PM EDT TUE MAY 1 2012 OHZ026-034-035-022030- HARDIN-MERCER-AUGLAIZE- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE EARLY EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH THERE COULD BE SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ042>046-051>056-065-074-022030- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-FAIRFIELD-HOCKING- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING. AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082- 088-022030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION... LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, May 1, 3:50 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE MAY 1 2012
INZ050-058-059-066-073-074-OHZ042-060-070-012045-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
BUTLER OH-DARKE OH-PREBLE OH-
350 PM EDT TUE MAY 1 2012
...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE WHITEWATER AND
MIAMI VALLEYS LATE THIS AFTERNOON...
AT 345 PM EDT...RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
ACROSS CENTRAL INDIANA. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH
AND WILL TRACK INTO THE MIAMI AND WHITEWATER VALLEYS BETWEEN 445 PM
AND 6 PM.
DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
OLDENBURG...WEST COLLEGE CORNER...RICHMOND...LIBERTY...HAGERSTOWN...
FOUNTAIN CITY...DUBLIN...CONNERSVILLE...CENTERVILLE...CAMBRIDGE CITY
AND BROOKVILLE.
ALSO...HAMBURG...BUENA VISTA...ANDERSONVILLE...GLENWOOD...
PEPPERTOWN...PENNTOWN...LAUREL AND COLUMBIA ARE NEAR THE PATH OF
THESE RAPIDLY DEVELOPING THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
IF YOU ARE LOCATED IN THIS REGION...STAYED TUNED TO LOCAL MEDIA OR
NOAA WEATHER RADIO FOR POSSIBLE WARNINGS.
LAT...LON 3927 8530 3979 8531 3980 8523 3989 8521
4001 8503 4001 8482 4016 8480 3931 8477
3930 8482 3926 8482 3920 8542Special weather statement, May 1, 4:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT TUE MAY 1 2012
INZ080-KYZ089>091-012130-
SWITZERLAND IN-BOONE KY-CARROLL KY-GALLATIN KY-
436 PM EDT TUE MAY 1 2012
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT GALLATIN...
CARROLL...BOONE AND SWITZERLAND COUNTIES THROUGH 530 PM EDT...
AT 435 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR LOCUST...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
WARSAW...WALTON...UNION AND FLORENCE.
ALSO...LOCUST...PRESTONVILLE...GENERAL BUTLER STATE PARK...ENGLISH...
BRAYTOWN...LANGSTAFF...MOOREFIELD AND EASTERDAY ARE NEAR THE PATH OF
THIS RAPIDLY DEVELOPING THUNDERSTORM.
LAT...LON 3874 8533 3874 8525 3870 8521 3880 8521
3890 8492 3890 8487 3892 8488 3901 8463
3888 8460 3881 8461 3877 8468 3877 8477
3871 8480 3870 8487 3863 8499 3858 8522
3863 8523 3873 8534Local storm report, May 1, 4:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 NW LAWRENCEBURG 39.15N 84.94W
05/01/2012 M0.50 INCH DEARBORN IN TRAINED SPOTTER
&&
BCLocal storm report, May 1, 4:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL SUNMAN 39.23N 85.10W
05/01/2012 M1.00 INCH RIPLEY IN BROADCAST MEDIA
&&
ANOVAKLocal storm report, May 1, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 NW LAWRENCEBURG 39.15N 84.94W
05/01/2012 M1.00 INCH DEARBORN IN TRAINED SPOTTER
&&
BCLocal storm report, May 1, 5:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL GUILFORD 39.17N 84.91W
05/01/2012 M1.00 INCH DEARBORN IN TRAINED SPOTTER
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:42 PM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 2 hr |
| May 1, 3:50 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union, Wayne | 55 min |
| May 1, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Ripley, Union | 37 min |
| May 1, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 45 min |
| May 1, 4:36 PM EDT | Special Weather Statement | ILN | Switzerland | 54 min |
| May 1, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 48 min |
| May 1, 4:49 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 41 min |
| May 1, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 46 min |
| May 1, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 52 min |
| May 1, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 51 min |
| May 1, 5:30 PM EDT | Tornado Warning | ILN | Franklin | 26 min |
| May 1, 6:34 PM EDT | Special Weather Statement | ILN | Franklin | 26 min |
| May 1, 6:51 PM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ripley | 4 hr |
| Apr 30, 8:34 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton, Owen and 1 more | 41 min |
| Apr 30, 8:59 PM EDT | Special Weather Statement | ILN | Bracken, Campbell, Grant, Kenton, Mason, Pendleton and 1 more | 61 min |
| Apr 30, 9:16 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 21 min |
| Apr 30, 10:01 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Pendleton, Robertson | 74 min |
| May 1, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 40 min |
| May 1, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton, Owen | 43 min |
| May 1, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Grant, Pendleton, Robertson | 42 min |
| May 1, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 38 min |
| May 1, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 15 min |
| May 1, 7:24 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Gallatin, Grant, Kenton | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.